Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 145, NWS Columbia, SC

July 16, 20164 counties in South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jul 16, 2016, 7:04 PM EDT for 4 counties in South Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2016, 7:04 PM EDT (23:04 UTC)
Expired
Jul 16, 2016, 7:45 PM EDT
In force
41 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chesterfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC

The radar

The Columbia radar (KCAE), 88 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 7:31 PM EDTTSTM WND DMG2 Ese Pageland, SCLYNCHES RIVER ELECTRIC COOP REPORTED SEVERAL OUTAGES IN THE PAGELAND AREA DUE TO LARGE LIMBS ON POWER LINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
449 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

465 
WUUS52 KCAE 162304
SVRCAE
SCC025-055-057-061-162345-
/O.NEW.KCAE.SV.W.0145.160716T2304Z-160716T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
704 PM EDT SAT JUL 16 2016

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN KERSHAW COUNTY IN CENTRAL SOUTH CAROLINA...
  LANCASTER COUNTY IN CENTRAL SOUTH CAROLINA...
  CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA...
  NORTHERN LEE COUNTY IN CENTRAL SOUTH CAROLINA...

* UNTIL 745 PM EDT

* AT 703 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR LANCASTER TO 9 MILES EAST OF KERSHAW TO 8 MILES
  SOUTHEAST OF LUGOFF...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LANCASTER...CAMDEN...BISHOPVILLE...PAGELAND...KERSHAW...ELGIN...
  HEATH SPRINGS...IRWIN...FISHING CREEK RESERVOIR...MCBEE...
  JEFFERSON...RUBY...PATRICK...BETHUNE...
  MOUNT CROGHAN AND LANCASTER MILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3449 7991 3449 8005 3437 8029 3432 8024
      3437 8018 3432 8017 3423 8011 3420 8011
      3414 8048 3416 8049 3413 8053 3412 8062
      3449 8049 3463 8090 3469 8086 3479 8088
      3482 8074 3481 8028 3455 7987
TIME...MOT...LOC 2303Z 262DEG 38KT 3475 8081 3450 8042 3414 8058 

HAIL...<.75IN
WIND...60MPH
 
$$

FWA
3 follow-up statements
908 
WWUS52 KCAE 162319
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
719 PM EDT SAT JUL 16 2016

SCC025-055-057-061-162345-
/O.CON.KCAE.SV.W.0145.000000T0000Z-160716T2345Z/
KERSHAW SC-LANCASTER SC-CHESTERFIELD SC-LEE SC-
719 PM EDT SAT JUL 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHEASTERN KERSHAW...CENTRAL LANCASTER...CHESTERFIELD AND
NORTHERN LEE COUNTIES...

AT 718 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF ELGIN TO 9 MILES NORTH OF CLYDE
TO 8 MILES SOUTHWEST OF BISHOPVILLE...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LANCASTER...BISHOPVILLE...PAGELAND...KERSHAW...ELGIN...
HEATH SPRINGS...IRWIN...MCBEE...JEFFERSON...RUBY...PATRICK...
BETHUNE...MOUNT CROGHAN AND LANCASTER MILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3449 7991 3449 8005 3437 8029 3432 8024
      3437 8018 3432 8017 3423 8011 3420 8011
      3420 8049 3440 8047 3449 8049 3465 8078
      3469 8086 3479 8088 3482 8074 3481 8028
      3455 7987
TIME...MOT...LOC 2318Z 262DEG 38KT 3477 8062 3452 8023 3416 8039 

HAIL...<.75IN
WIND...60MPH
 
$$

FWA
507 
WWUS52 KCAE 162329
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
729 PM EDT SAT JUL 16 2016

SCC061-162339-
/O.CAN.KCAE.SV.W.0145.000000T0000Z-160716T2345Z/
LEE SC-
729 PM EDT SAT JUL 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LEE COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3449 7991 3449 8005 3439 8025 3438 8047
      3440 8047 3449 8049 3464 8067 3482 8066
      3481 8028 3455 7987
TIME...MOT...LOC 2329Z 262DEG 38KT 3478 8051 3453 8012 3417 8028 

$$

SCC025-055-057-162345-
/O.CON.KCAE.SV.W.0145.000000T0000Z-160716T2345Z/
KERSHAW SC-LANCASTER SC-CHESTERFIELD SC-
729 PM EDT SAT JUL 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHEASTERN KERSHAW...SOUTHEASTERN LANCASTER AND CHESTERFIELD
COUNTIES...

AT 729 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF PAGELAND TO 9 MILES NORTH OF NORTH
HARTSVILLE TO NEAR BISHOPVILLE...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PAGELAND...MCBEE...JEFFERSON...RUBY...PATRICK...
BETHUNE AND MOUNT CROGHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3449 7991 3449 8005 3439 8025 3438 8047
      3440 8047 3449 8049 3464 8067 3482 8066
      3481 8028 3455 7987
TIME...MOT...LOC 2329Z 262DEG 38KT 3478 8051 3453 8012 3417 8028 

HAIL...<.75IN
WIND...60MPH
 
$$

FWA
990 
WWUS52 KCAE 162343
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
743 PM EDT SAT JUL 16 2016

SCC025-055-057-162353-
/O.EXP.KCAE.SV.W.0145.000000T0000Z-160716T2345Z/
KERSHAW SC-LANCASTER SC-CHESTERFIELD SC-
743 PM EDT SAT JUL 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KERSHAW...
SOUTHEASTERN LANCASTER AND CHESTERFIELD COUNTIES WILL EXPIRE AT 745
PM EDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3449 7991 3449 8005 3439 8025 3438 8047
      3440 8047 3449 8049 3464 8067 3482 8066
      3481 8028 3455 7987
TIME...MOT...LOC 2342Z 262DEG 38KT 3478 8051 3453 8012 3417 8028 

$$

FWA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 6:03 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 16, 6:03 PM EDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Columbia SC
603 PM EDT SAT JUL 16 2016

.SYNOPSIS...
A pressure ridge will extend westward from the Atlantic into the
northern Gulf of Mexico. North of the ridge a pressure trough
will be in the forecast area. An upper trough over the area will
weaken on Sunday. Scattered mainly afternoon and evening
thunderstorms are expected for the next few days. Temperatures
will be at or above normal through the period.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Scattered thunderstorms in progress, and will expect convective
activity to continue to affect portions of the forecast area (FA)
through this evening to early tonight. Isolated severe cells
possible, with threat of locally heavy rain with some of the
training echoes as precipitable water values are over 2 inches.
Otherwise, will expect a decrease in convective coverage later
tonight. Used the guidance consensus for the minimum temperature.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
The NAM and GFS show surface ridging from the Atlantic more
dominate Sunday although weak surface trough should be near the
area. Upper level forcing should be weaker with short wave troughs
mainly north of the area as upper level trough lifts north. Moisture
remains high across the east midlands and CSRA with precipitable
water around 2 inches. Some drying possible in the west. The
pattern indicates less thunderstorm coverage but with temperatures
in the low to mid 90s...moderate instability expected. The
guidance supports highest pops in the southeast. Will continue
chance pops mainly afternoon.

The surface trough remains across the area Monday and the air
mass moderately unstable. Strongest lift remains north of the
region although models suggest weakness in upper level ridge and a
short wave may track southeast through the area in the afternoon.
Chance afternoon and evening thunderstorms with temperatures in
the mid 90s. Warm overnight temperatures.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
The GFS and ECMWF displayed surface ridging extending from the
Atlantic into the Gulf of Mexico during much of the medium-range
period. The models showed some troughing in the forecast area. The
models indicated upper ridging early but troughing along the east
coast by the middle of the week as ridge shifts west. Some hint of
a backdoor cold frontal passage mid week suggesting increased
chance thunderstorms during that period although GFS ensemble
suggests near climatology or lower pops. Temperatures should be
near or above normal during the period. Scattered afternoon and
evening through much of the period with highest chance mid week.

&&

.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
Main near term concern through this evening is scattered
thunderstorm activity. Will monitor radar trends for appropriate
inclusion of such in the TAFs. Will expect convective coverage to
decrease later this evening/early tonight. Because of high
dewpoint temperatures and expected rainfall, have included some
fog for Sunday morning at OGB/CUB/AGS.

EXTENDED AVIATION OUTLOOK...Increasing potential for restrictions
in convection into early next week.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&
Hazardous weather outlook, Jul 16, 3:06 AM EDT, 15 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
306 AM EDT SAT JUL 16 2016

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-170715-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
306 AM EDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON AND EVENING COULD POSSIBLY CONTAIN
DAMAGING WIND. A FEW OF THE THUNDERSTORMS COULD ALSO CONTAIN HEAVY
RAIN WITH LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 16, 4:34 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
434 PM EDT SAT JUL 16 2016

SCZ027-030-162115-
LEXINGTON-AIKEN-
434 PM EDT SAT JUL 16 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LEXINGTON AND
NORTH CENTRAL AIKEN COUNTIES...

AT 434 PM EDT...A STRONG THUNDERSTORM WAS NEAR BATESBURG...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS OF 45 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...WEST COLUMBIA...IRMO...RED BANK...BATESBURG...
OAK GROVE...BATESBURG-LEESVILLE...LEESVILLE...GILBERT...SUMMIT...
MONETTA AND SEVEN OAKS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3388 8157 3398 8152 3407 8140 3407 8139
      3409 8139 3411 8136 3407 8117 3400 8109
      3372 8152 3383 8163
TIME...MOT...LOC 2034Z 228DEG 24KT 3385 8153

FWA
Special weather statement, Jul 16, 5:13 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
513 PM EDT SAT JUL 16 2016

GAZ065-077-SCZ030-162145-
BURKE-RICHMOND-AIKEN-
513 PM EDT SAT JUL 16 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BURKE...
SOUTHEASTERN RICHMOND AND SOUTHWESTERN AIKEN COUNTIES...

AT 513 PM EDT...A STRONG THUNDERSTORM WAS NEAR HEPHZIBAH...OR 7 MILES
SOUTH OF AUGUSTA...MOVING EAST AT 25 MPH.

WIND GUSTS OF 45 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HEPHZIBAH.

LAT...LON 3325 8217 3341 8213 3347 8195 3325 8183
TIME...MOT...LOC 2113Z 258DEG 20KT 3334 8201

AWP
Special weather statement, Jul 16, 5:14 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
514 PM EDT SAT JUL 16 2016

SCZ021-027-028-162200-
LEXINGTON-RICHLAND-FAIRFIELD-
514 PM EDT SAT JUL 16 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN
RICHLAND...CENTRAL FAIRFIELD AND CENTRAL LEXINGTON COUNTIES...

AT 514 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES WEST OF WINNSBORO TO ST. ANDREWS TO NEAR RED
BANK...AND MOVING EAST AT 30 MPH.

WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLUMBIA...LEXINGTON...WEST COLUMBIA...CAYCE...IRMO...FOREST ACRES...
WINNSBORO...SPRINGDALE...ST. ANDREWS...WOODFIELDS...RED BANK...
DENTSVILLE...OAK GROVE...SOUTH CONGAREE...PINE RIDGE...
ARCADIA LAKES...WOODFIELD...FIVE POINTS...
FORT JACKSON AND BLYTHEWOOD.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3431 8080 3418 8087 3408 8073 3394 8077
      3383 8134 3405 8117 3445 8128 3453 8094
TIME...MOT...LOC 2114Z 253DEG 27KT 3439 8122 3407 8110 3386 8128

FWA
Local storm report, Jul 16, 6:07 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
607 PM EDT SAT JUL 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND DMG     5 S WINNSBORO MILLS     34.28N 81.07W
07/16/2016                   FAIRFIELD          SC   LAW ENFORCEMENT

            FAIRFIELD COUNTY SHERIFF REPORTED TREES DOWN
            ON US HIGHWAY 321 AT PEACH ROAD.

&&

AWP
Local storm report, Jul 16, 6:26 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
626 PM EDT SAT JUL 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     3 ENE RIDGEWAY          34.33N 80.91W
07/16/2016                   FAIRFIELD          SC   LAW ENFORCEMENT

            TREE IN ROADWAY LONGTOWN RD AND BELLFIELD
            RD.

&&

DA
Special weather statement, Jul 16, 6:46 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
646 PM EDT SAT JUL 16 2016

SCZ015-016-022-029-162315-
LEE-CHESTERFIELD-LANCASTER-KERSHAW-
646 PM EDT SAT JUL 16 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN KERSHAW...
SOUTHERN LANCASTER...WESTERN CHESTERFIELD AND NORTHWESTERN LEE
COUNTIES...

AT 646 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM LANCASTER TO 10 MILES SOUTHEAST OF KERSHAW TO 9 MILES
NORTHWEST OF OAKLAND...AND MOVING EAST AT 35 MPH.

WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LANCASTER...CAMDEN...BISHOPVILLE...PAGELAND...KERSHAW...ELGIN...HEATH
SPRINGS...MCBEE...JEFFERSON...BETHUNE AND LANCASTER MILL.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3448 8006 3437 8029 3432 8024 3437 8018
      3433 8018 3416 8031 3413 8048 3416 8049
      3412 8055 3410 8066 3441 8054 3479 8088
      3482 8080 3481 8030 3452 8003
TIME...MOT...LOC 2246Z 254DEG 29KT 3475 8077 3443 8048 3409 8060

FWA

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:15 PM EDTSevere Thunderstorm WarningCAEFairfield, Newberry30 min
Jul 15, 8:41 PM EDTSpecial Weather StatementCAEBarnwell64 min
Jul 15, 8:43 PM EDTSevere Thunderstorm WarningCAEFairfield32 min
Jul 15, 8:52 PM EDTAreal Flood AdvisoryCAEAiken, Barnwell113 min
Jul 15, 9:09 PM EDTSevere Thunderstorm WarningCAEBamberg, Barnwell, Orangeburg51 min
Jul 15, 9:48 PM EDTSpecial Weather StatementCAEBamberg, Calhoun, Orangeburg42 min
Jul 15, 10:24 PM EDTSpecial Weather StatementCAECalhoun, Orangeburg66 min
Jul 15, 11:01 PM EDTSpecial Weather StatementCAELee, Sumter59 min
Jul 16, 3:47 PM EDTSpecial Weather StatementCAEAiken58 min
Jul 16, 4:34 PM EDTSpecial Weather StatementCAELexington41 min
Jul 16, 4:53 PM EDTAreal Flood AdvisoryCAEAiken112 min
Jul 16, 5:14 PM EDTSpecial Weather StatementCAEFairfield, Lexington, Richland46 min
Jul 16, 5:44 PM EDTSevere Thunderstorm WarningCAEFairfield, Richland46 min
Jul 16, 6:01 PM EDTSevere Thunderstorm WarningCAEFairfield, Kershaw, Lancaster44 min
Jul 16, 6:46 PM EDTSpecial Weather StatementCAEChesterfield, Lancaster29 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.